Heavy Rain, La Salle
- When
- July 15, 6:00 PM CST to July 16, 6:00 AM CST
- Where
- La Salle County, 1.51 mi NNE of Fowlerton
- Reported by
- COOP Observer
- Coordinates
- 28.500, -98.840
Heavy rainfall occurred near Fowlerton with 5.49 inches of rain measured.
A westward moving upper low over West Texas aided in pulling deep tropical moisture to the northwest along the Rio Grande on July 15th. Scattered thunderstorms developed over the western Brush Country by late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A westward moving upper low over West Texas aided in pulling deep tropical moisture to the northwest along the Rio Grande on July 15th. Scattered thunderstorms developed over the western Brush Country by late afternoon. Thunderstorms continued to form near Laredo and move north across the city during the evening hours. Rainfall amounts of 2 to 4 inches occurred around Laredo with areas on the north and northwest side of the city receiving 5.5 inches. This heavy rainfall produced flash flooding of low lying areas within the city. Several vehicles were stranded in high water during the event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 15, 5:59 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 659 PM CDT MON JUL 15 2013 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS. && .AVIATION...TSRA'S CONT ACROSS THE W CWA THIS EVENING BUT SHOULD DIMINISH AFTER SUNSET. ANOTHER ROUND OF CONVECTION IS EXPECTED ACROSS THE WATERS LATE TONIGHT MVG INLAND THROUGH EARLY TUE MORNING AND CONTINUING TO THE W THROUGH TUE AFTERNOON. COVERAGE OF SHRA/TSRA IS EXPECTED TO BE SCT TO NUM. EXPECTING GENERALLY VFR CIGS/VSBYS...EXCEPT IN AND NEAR CONVECTION. FOR NOW HAVE GONE WITH MVFR TEMPOS/PROBS DUE TO CONVECTION...BUT COULD SEE IFR CONDITIONS WITH STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 344 PM CDT MON JUL 15 2013/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...UNSETTLED WX EXPECTED DURING THE NEXT 36 HOURS /AND BEYOND/. A MID/UPPER LEVEL LOW WAS MOVING WEST AND BEGINNING TO CROSS INTO THE TX PANHANDLE AS OF WRITING. BITS OF S/W VORT WERE ADVECTING AROUND THE LOW RESULTING IN NUMEROUS SHOWERS/TSTMS OVER CENTRAL TX THIS AFTERNOON. ENOUGH DPVA HAS HAS STARTED TO IMPACT THE N/NW BRUSH COUNTRY THIS AFTERNOON WITH SCATTERED CONVECTION CONTINUING TO DEVELOP. FEEL THAT THIS ACTIVITY WILL CONTINUE UNTIL EARLY TO PERHAPS MID EVENING WITH ACTIVITY THEN DIMINISHING AS BOUNDARY LAYER TRIES TO STABILIZE SOME WITH LOSS OF DIURNAL HEATING. FARTHER EAST OVER THE COASTAL BEND/PLAINS...ISOLATED TO SCATTERED GENERALLY LOW TOPPED SHOWERS ARE EXPECTED TO DEVELOP BY MID EVENING AS DEEPER MOISTURE BEGINS TO ADVECT INTO THE REGION. OVERNIGHT...ACTIVITY SHOULD BE SPARSE TO NONE OVER MOST OF THE BRUSH COUNTRY WITH A CONTINUATION OF ISOLATED TO SCATTERED SHOWERS ACROSS THE EAST. NUMEROUS SHOWERS/ISOLATED TSTMS ARE EXPECTED DURING THE MORNING OVER THE COASTAL BEND/PLAINS/VCT AREA AS EVEN DEEPER MOISTURE AND WEAK INVERTED TROUGH IMPACT THE AREA. ACTIVITY SHOULD SHIFT/DEVELOP WEST MIDDAY AND THROUGH THE AFTERNOON BUT COVERAGE ACROSS THE BRUSH COUNTRY WILL BE DEPENDENT ON WHETHER ANY SUNSHINE CAN HELP INCREASE DESTABILIZATION AND/OR IF ANY WEAK S/W MAX CAN SWING NEARBY. A REPEAT OF TONIGHT IS EXPECTED FOR TOMORROW NIGHT WITH ACTIVITY ONCE AGAIN DEVELOPING ALONG THE COAST OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE PRECIP WHICH MAY LEAD TO SOME MINOR NUISANCE FLOODING...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME. VARIABLE CLOUDINESS IS LIKELY DURING THE SHORT TERM PERIOD WITH SOME PERIODS OF SUNSHINE IN THE MORNING EXPECTED TO WARM TEMPS INTO THE MID 90S OVER THE BRUSH COUNTRY BEFORE PRECIP MOVES IN TUES AFTERNOON...WHILE MORE SUNSHINE DURING THE AFTERNOON HOURS /RATHER THAN MORNING/ OVER THE COASTAL PLAINS SHOULD ALLOW FOR A MORE DELAYED WARMING. LONG TERM (WEDNESDAY THROUGH SUNDAY)...UPPER LOW WILL CONTINUE ITS TRACK WESTWARD AND BE LOCATED OVER SOUTHERN NEW MEXICO TO BEGIN THE EXTENDED. HOWEVER...850MB FLOW WILL REMAIN FAVORABLE WITH EASTERLY TO SOUTHEASTERLY WINDS...KEEPING MOISTURE DRAPED ACROSS SOUTH TEXAS. MODELS PROG PW VALUES IN EXCESS OF 2 INCHES ACROSS THE REGION ON WEDNESDAY. WEAKNESS IN FLOW ALOFT COUPLED WITH THE SEA BREEZE AND NO CAPPING WILL TRIGGER SHOWERS AND THUNDERSTORMS AGAIN ON WEDNESDAY. HAVE BUMPED UP POPS INTO THE LIKELY CATEGORY FOR ROUGHLY THE EASTERN HALF OF THE CWA. TEMPS WILL BE HIGHLY INFLUENCED BY CLOUD COVER AND PRECIP AND HAVE UNDERCUT GUIDANCE IN MOST LOCATIONS. THUNDERSTORM CHANCES WILL CONTINUE ON THURSDAY AS EASTERLY FLOW PERSISTS ACROSS SOUTH TEXAS. SIMILAR TEMPERATURES TO WEDNESDAY CAN BE EXPECTED ON THURSDAY (LOWER 90S). BY THE END OF THE WEEK...WEAK RIDGING WILL BEGIN TO DEVELOP WITH WIDESPREAD RAIN CHANCES DWINDLING. AFTERNOON HIGHS WILL ALSO REBOUND BACK INTO THE MIDDLE AND UPPER 90S. GULF MOISTURE DOES NOT SCOUR OUT OF THE AREA LEADING TO THE POSSIBILITY OF SEA BREEZE CONVECTION FRIDAY THROUGH SUNDAY. MARINE...REDVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING WITH THE MOST COVERAGE LATE TONIGHT THROUGH TUESDAY MORNING. DECREASE IN COVERAGE LIKELY BY TUESDAY AFTERNOON...BEFORE INCREASING AGAIN OVERNIGHT TOMORROW NIGHT. MODERATE ESE WINDS TONIGHT AND TUESDAY...BUT NO SMALL CRAFT ADVISORIES ARE EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 94 77 88 75 / 30 60 30 60 30 VICTORIA 75 91 74 90 74 / 30 60 30 60 30 LAREDO 79 96 77 93 75 / 40 50 30 50 40 ALICE 76 92 75 90 74 / 30 50 20 60 30 ROCKPORT 80 91 79 87 78 / 30 60 40 60 30 COTULLA 76 95 75 91 73 / 50 50 30 50 40 KINGSVILLE 78 93 75 90 75 / 30 60 30 60 30 NAVY CORPUS 80 89 78 86 78 / 30 60 40 60 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 551 AM CDT MON JUL 15 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 551 AM CDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STRONG STORMS ARE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...YET ONLY ISOLATED SATURDAY AND SUNDAY. EXPECT ACTIVITY THURSDAY THROUGH SUNDAY TO OCCUR PRIMARILY OVER LAND AREAS DURING THE AFTERNOON HOURS AND PRIMARILY OVER THE COASTAL WATERS DURING THE LATE NIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/WC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 608 PM CDT MON JUL 15 2013 TXZ229-230-239-160000- LA SALLE-MCMULLEN-WEBB- 608 PM CDT MON JUL 15 2013 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLERTON TO 19 MILES NORTHEAST OF RANCHITOS LAS LOMAS...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF TILDEN TO 23 MILES WEST OF FREER...MOVING NORTHWEST AT 5 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS UP TO AROUND 2 INCHES HAS ALREADY FALLEN NEAR FOWLERTON AND AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE. THIS MAY LEAD TO NUISANCE FLOODING IN LOW LYING AREAS. TE
The Corpus Christi radar (KCRP), 153 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
2 flash flood, 1 heavy rain. Local standard time, as filed.
Heavy rainfall occurred near Fowlerton with 5.49 inches of rain measured.
Flooding occurred at Plantation Drive and Country Club Drive. A vehicle was stranded in high water.
Heavy rain caused flooding of low lying areas across the central and northern portions of the city. A motorist was stranded in high water near North Bartlett and North Malinche Avenues. Some of the exits and on-ramps on Interstate 35 were flooded.|Flooding occurred near Jacaman Road and McPherson Road and near Shiloh Drive and McPherson Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471204, 471185, 471199.